| Model Number |
THS-SX-C |
| Medical Device Problem Codes |
Difficult to Remove (1528); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Physician used a turbohawk atherectomy device with a 6fr non-medtronic sheath and 0.014 non-medtronic guidewire during treatment of a 200mm fibrous and plaque lesion in the patient¿s proximal, mid, and distal left superficial femoral artery (sfa) and popliteal artery (pa).Slight vessel tortuosty is reported.Lesion exhibited 77% stenosis.Artery diameter reported as 5mm.Ifu was followed.Vessel pre-dilation was not performed.It is reported no resistance was felt during advancement of the device.The device was used as normal successfully, but it is reported the nosecone detached off the device upon removal from the patient.The physician continued with planned drug-coated balloon angioplasty to complete the procedure.No patient injury reported.
Additional Manufacturer Narrative
Additional information: no resistance noted during removal.Detachment was notice when removed.Nose cone was not fully detached, just separated but still connected to the shaft.No intervention required for removal.All device components removed from patient.Device safely removed from patient.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Product analysis the device returned with the tip assembly detached from the catheter.The cutter returned inside the cutter window attached to the end of the drive shaft.The detachment site is visible at the hinge pins.Both hinge pins are visible and intact.Detachment site on the catheter is visible where the hinge pins connect.No damage noted to the nosecone, guidewire lumen or metal housing coils.Biologics visible inside the housing.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.